MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 5R - 11MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 5R - 11MM
Model Number 02.12.E0511FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 november 2025.Lot 2409804: (b)(4) items manufactured and released on 23-may-2024.Expiration date: 2029-05-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Root cause: the surgeon revised liner height, which is a common practice to restore joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
At about 8 months after the primary, the patient came in reporting instability and the cause is unknown.The surgeon upsized the liner to give the patient more stability.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Correction: d9.Visual inspection performed by r&d department.Revision of a gmk sphere tibial insert due to instability after 8 months from the primary surgery.The 11 mm insert was replaced intraoperatively with a 14 mm insert to achieve the desired stability.The root cause of the initial instability remains unknown.Visual inspection of the returned 11 mm tibial insert revealed minor dents and scratches on the anterior 'snapping' fixation features, and a medium dent on the medial posterior surface of the insert, likely caused by insertion and removal during the procedure.No other anomalies or relevant findings were observed during the visual assessment.Based on the available evidence, there is no indication that the need to change the insert thickness due to instability was related to a defective device.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 5R - 11MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23615346
Report Number3005180920-2025-01154
Device Sequence Number9051428
Product Code JWH
UDI-Device Identifier07630971262041
UDI-Public07630971262041
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0511FR
Device Lot Number2409804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight122 KG
Patient RaceWhite